Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 262, NWS Austin/San Antonio, TX

July 2, 2007DeWitt County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2007, 2:39 AM CDT for DeWitt County, Lavaca County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 2, 2007, 2:39 AM CDT (07:39 UTC)
Expired
Jul 2, 2007, 6:45 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties DeWitt County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:00 AM CDTFLASH FLOODCuero, TXSEVERAL ROADS CLOSED COUNTY WIDE.
Jul 2, 6:00 AM CDTFLASH FLOODE Yoakum, TXHIGHWAY 111 EAST OF YOAKUM CLOSED.
Jul 2, 6:00 AM CDTFLASH FLOODHallettsville, TXHWY 77S FROM HALLETTSVILLE TO VICTORIA CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2566 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 020741
FFWEWX
TXC123-285-021145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 AM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
  HALLETTSVILLE...

* UNTIL 645 AM CDT

* AT 230 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORM MOVING ACROSS LAVACA AND DEWITT COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME

RAINFALL AMOUNTS OF ONE TO THREE INCHES CAN BE EXPECTED FROM SHOWERS 
AND THUNDERSTORMS MOVING NORTHWARD ACROSS THE AREA OVER THE NEXT 
COUPLE HOURS. MOTORISTS SHOULD USE EXTREME CAUTION DUE TO POSSIBLE 
FLOODED ROADS.  


WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.


LAT...LON 2902 9768 2887 9758 2896 9740 2891 9731
      2914 9698 2909 9693 2935 9662 2962 9688
      2960 9716 2938 9722

$$
3 follow-up statements
000 
WGUS74 KEWX 020845
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT MON JUL 2 2007

TXC123-285-021145-
LAVACA TX-DEWITT TX-
344 AM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DEWITT AND LAVACA COUNTIES...

AT 336 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND 
FLASH FLOODING OVER SOUTHERN LAVACA AND SOUTHERN DEWITT COUNTIES.  
ADDITIONAL RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED OVER THE 
NEXT HOUR.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOAKUM...
SUBLIME...SHINER...MOULTON...HALLETTSVILLE AND EZZELL

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD 
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2902 9768 2887 9758 2896 9740 2891 9731
      2914 9698 2909 9693 2935 9662 2962 9688
      2960 9716 2938 9722

$$
000 
WGUS74 KEWX 021009
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 AM CDT MON JUL 2 2007

TXC123-285-021145-
LAVACA TX-DEWITT TX-
504 AM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DEWITT AND LAVACA COUNTIES...

AT 454 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING 
NORTHEAST ACROSS DEWITT AND LAVACA COUNTIES.  ESTIMATES OF RAINFALL 
OVER SOUTHERN DEWITT AND LAVACA COUNTIES WERE WIDESPREAD 1 TO 2 
INCHES WITH AMOUNTS OF 3 TO 5 INCHES INDICATED.  MOTORISTS SHOULD 
USE EXTREME CAUTION AS SOME SECONDARY ROADS AND LOW WATER CROSSINGS 
MAY BE FLOODED AND IMPASSABLE.   

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOAKUM...
SUBLIME...SHINER...MOULTON...HALLETTSVILLE AND EZZELL

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2902 9768 2887 9758 2896 9740 2891 9731
      2914 9698 2909 9693 2935 9662 2962 9688
      2960 9716 2938 9722

$$
000 
WGUS74 KEWX 021053
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 AM CDT MON JUL 2 2007

TXC123-285-021145-
LAVACA TX-DEWITT TX-
531 AM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DEWITT AND LAVACA COUNTIES...

AT 550 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT WIDESPREAD SHOWERS AND THUNDERSTORM WITH HEAVY RAIN PRODUCING 
FLASH FLOODING OVER DEWITT AND LAVACA COUNTIES. 

THE HEAVIEST RAINS OF 3 TO 5 INCHES HAVE FALLEN SOUTH OF A LINE FROM 
NEAR YORKTOWN TO CUERO TO EZZELL TO NEAR SPEAKS.  CREEKS AND STREAMS 
SOUTHEAST DEWITT AND SOUTHERN LAVACA COUNTIES ARE LIKELY 
EXPERIENCING RAPID RISES AND POSSIBLE FLASH FLOODING...INCLUDING 
CHICOLETE...CLARKS...PRICE...GARCITAS AND SANDY CREEK.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOAKUM...
SUBLIME...SHINER...MOULTON...HALLETTSVILLE AND EZZELL

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2902 9768 2887 9758 2896 9740 2891 9731
      2914 9698 2909 9693 2935 9662 2962 9688
      2960 9716 2938 9722

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:16 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 2, 12:16 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 AM CDT MON JUL 2 2007

.AVIATION...
PREVAILING MVFR CIGS AT I-35 TERMINALS WILL LOWER TO IFR BETWEEN
09-11Z MONDAY MORNING...THEN IMPROVE BACK TO MVFR AROUND 15Z.
PREVAILING VFR CONDITIONS WILL LOWER TO MVFR AT KDRT AROUND 10Z
AND IMPROVE BACK TO VFR BY 16Z. THUNDERSTORMS ARE EXPECTED AT I-35
TERMINALS BY MID DAY MONDAY AND WILL CONTINUE THROUGH THE EVENING
HOURS. THUNDERSTORM COVERAGE WILL BE MUCH LESS AROUND KDRT MONDAY
AFTERNOON. ALTHOUGH ONLY MVFR CONDITIONS ARE FORECAST WITH
THUNDERSTORMS ON MONDAY...IFR CONDITIONS ARE POSSIBLE...BUT SHOULD
BE SHORT-LIVED. A LIGHT TO MODERATE SSE LOW LEVEL FLOW WILL
CONTINUE THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 950 PM CDT SUN JUL 1 2007/

UPDATE...
CHANGES IN TONIGHTS FORECAST INCLUDE A TWEAK OF POPS TO REFLECT
THE REDUCED PERIOD OF RAIN CHANCES LATE THIS EVENING.

HEAVY RAIN CONCERNS FOR THE HOLIDAY PERIOD CONTINUE AS NEW 00Z
NAM RUN SHOWS THE RAIN POTENTIAL PICKING UP MONDAY AND CONTINUING
INTO WEDNESDAY. EVENING UPDATE NEEDED TO CONSIDER POTENTIAL FOR
EARLY EVENING CONVECTION TO CONTINUE INTO THE OVERNIGHT HOURS AS
SOME INSTABILITY SIGNS WERE SEEN TO SUGGEST A POTENTIAL FFA FOR
TONIGHT. CONVECTION WAS SLOW TO DISSIPATE BUT FINALLY DID, AND
SHOULD SIGNAL A MOSTLY QUIET OVERNIGHT PERIOD BEFORE RAINS PICK
UP FROM THE SOUTHEAST TOWARD MORNING. A FEW NEW CELLS ARE
OCCURRING OVER THE COASTAL BEND, BUT DO NOT APPEAR TO HAVE A
POTENTIAL TO TAP INTO THE MID-LEVEL INSTABILITY AND SHEAR THAT
WILL BE INCREASING FROM THE NORTH OVERNIGHT. THIS SHOULD HAPPEN BY
DAYBREAK WITH ROBUST THUNDERSTORM DEVELOP TO WARRANT AT LEAST A
MENTION OF HEAVY RAINFALL FOR MOST AREAS. AN SPS WILL BE ISSUED
SHORTLY TO TAILOR THE RAIN THREAT. SOME SLIGHT DOWNWARD
ADJUSTMENTS WERE MADE TO MAX TEMPS MON AND TUE, AND THE
MONDAY/MONDAY NIGHT POPS WERE TWEAKED TO IMPROVE ON ALIGNMENT
BETWEEN THE NEW NAM AND THE SURROUNDING AREA FORECASTS. A FFA WILL
PROABABLY BE NEEDED TOMORROW, BUT THE ONSET SHOULD BE WELL AFTER
THE MID SHIFT HAS TIME TO MAKE A BETTER ASSESSMENT ON AREA
SELECTION AND TIMING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  88  73  86  74 /  40  70  50  60  40
AUSTIN BERGSTROM INTL AIRPORT  72  88  72  86  73 /  40  70  50  60  50
DEL RIO INTL AIRPORT           74  90  75  90  75 /  30  20  30  50  60
SAN ANTONIO INTL AIRPORT       73  88  74  85  73 /  40  60  50  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/11/WR
Hazardous weather outlook, Jul 1, 1:06 PM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
106 PM CDT SUN JUL 1 2007

TXZ171>173-183>194-202>209-217>225-228-021815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
106 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING IS
POSSIBLE IN THE HEAVIER THUNDERSTORMS. THE BEST CHANCE FOR RAIN AND
THUNDERSTORMS WILL BE IN THE EASTERN COUNTIES. ALSO..THUNDERSTORMS
WILL CONTAIN FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE THROUGH WEDNESDAY. THIS MEANS THE THREAT
FOR FLASH FLOODING CONTINUES ALSO.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AS EXCESSIVE
RAINFALL DEVELOPS.

In the hours before

Special weather statement, Jul 1, 10:05 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1005 PM CDT SUN JUL 1 2007

TXZ171>173-183>194-202>209-217>225-228-021100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1005 PM CDT SUN JUL 1 2007

...ANOTHER ROUND OF HEAVY RAINS EXPECTED OVER THE NEXT FEW DAYS...

AN UNSETTLED WEATHER PATTERN ALOFT WILL TAP INTO ABUNDANT MOISTURE
TO BRING A THREAT FOR HEAVY RAINFALL ACROSS SOUTH CENTRAL TEXAS
MONDAY THROUGH WEDNESDAY. THIS HEAVY RAIN THREAT COULD RESULT IN
ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN
FROM RECENT RAINFALL.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE COASTAL PLAINS MONDAY MORNING...SPREADING NORTHWARD ACROSS
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGHOUT THE DAY.
UNSTABLE AIR ALOFT SHOULD ALLOW FOR CONTINUED THUNDERSTORM
DEVELOPMENT WELL INTO THE NIGHTTIME HOURS. THIS UNSTABLE PATTERN
WILL PERSIST THROUGH AT LEAST EARLY WEDNESDAY BEFORE THE
DISTURBANCE ALOFT DRIFTS SOUTHWEST INTO MEXICO.

THOSE WITH HOLIDAY PLANS SHOULD MONITOR THE WEATHER CLOSELY AND
WATCH FOR POSSIBLE ISSUANCES OF FLASH FLOOD WATCHES OR WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:02 PM CDTFlash Flood WarningEWXReal3 hr
Jul 2, 4:04 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more6 days
Jul 2, 6:19 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 2, 8:37 AM CDTFlash Flood WarningEWXKarnes3 hr
Jul 2, 8:57 AM CDTFlash Flood WarningEWXGonzales3 hr
Jul 2, 9:38 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 2, 11:29 AM CDTFlash Flood WarningEWXKarnes3 hr
Jul 2, 12:30 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 2, 5:47 PM CDTFlash Flood WarningEWXBandera, Real3 hr
Jul 2, 5:55 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.